Mum left in agony with a burning rash due to 'severe reaction to Covid vaccine two weeks after jab'

A RASH or pain after a Covid vaccine are listed as potential side effects.

But for one mum, an agonising skin reaction has left her suffering the “worst two weeks of her life”.

🦠 Read our coronavirus live blog for the latest news & updates

Leigh King had her first dose of the Oxford-AstraZeneca vaccine on March 12 but is still dealing with the pain of a rash. 

The 41-year-old said her body broke out in a burning rash shortly after the jab, and it's now spread across her face, chest and back of the arms.

The rash is so painful it has left Leigh struggling to look after her 13-year-old son Aidan, for whom she is an unpaid carer.

Leigh, from Wishaw in North Lanarkshire, Scotland, said: “My skin was so sore and constantly hot. I have never felt pain like this it has been a horrible experience.

“I am a very healthy person and am not on any medication or anything like that. I am not even in a vulnerable category.

“I only got the vaccine as I am an unpaid carer for my son who has autism and mobility issues.

“I haven’t even been able to care for him since I got the vaccine as I am in such pain.”

Leigh was given the vaccine at the Ravenscraig vaccine centre and began to feel adverse side-effects almost immediately.

“It was a horrible feeling,” she said.

“Never in my life was I prepared for what I was about to experience.

“To say it’s been the worst time of my life is an absolute understatement.”

Side effects are not unexepcted after a vaccine and generally mean the jab is doing its job.

More than one in ten people who have the AstraZeneca Covid vaccine will have tenderness, pain, warmth, itching or bruising where the injection is given.

They may also feel generally unwell, tired or sick.

Itchy skin or a rash is less common, affecting around one in 100 people, clinical trials showed.

This is because vaccines can trigger an inflammatory response which shows up in the skin.

For the Pfizer vaccine, which uses different technology, a skin rash could be a sign of an allergic reaction to the components of the jab, according to the Government website.

Leigh said her vaccine letter said go to hospital if side-effects are still occuring 48 hours after vaccination.

She claimed: “I went to Wishaw A&E but was turned away.

“I went back twice more and the last time I was in such pain I could barely walk out the hospital.”

Currently waiting to see a skin specialist, Leigh said the reaction to the vaccine has seriously impaired her ability to look after Aidan.

She said: “Aidan has also found this whole thing difficult.

“He is scared to come near me because of how my skin looks and he struggles to understand what is going on.

“At home is his happy place and I am his best pal, I got this vaccine to care for Aidan but I haven’t even been able to do that.

“This has just been such a tough situation, and has been so physically and mentally draining for the whole family.

“He is seeing a specialist in Glasgow soon and I won’t be able to be there for him. I can’t be there when he needs me most.”

Leigh stressed she is not against the vaccines – the life-saving jabs have been given to more than 30 million Brits so far.

But she feels as though there has been a lack of follow-up care in her case.

She said: “I feel so let down on every level. I’m now waiting to see a skin specialist as it’s been such an extreme reaction and also need an eye test as my eyes are so dry.

“I wish there was more support for people if this happens to them.”

An NHS spokesperson said: “We are unable to discuss individual patient care and would ask the patient to contact us directly to discuss their concerns.”

A general statement from the NHS says: “The vaccines approved for use in the UK have met strict standards of safety, quality and effectiveness set out by the independent Medicines and Healthcare products Regulatory Agency (MHRA).

“Any coronavirus vaccine that is approved must go through all the clinical trials and safety checks all other licensed medicines go through. The MHRA follows international standards of safety.

“Other vaccines are being developed. They will only be available on the NHS once they have been thoroughly tested to make sure they are safe and effective.

“So far, millions of people have been given a Covid-19 vaccine and reports of serious side effects, such as allergic reactions, have been very rare. No long-term complications have been reported.”

Source: Read Full Article